MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.000
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Additional device code: hwc.Date of implant is unknown.Date of explant is unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports following: it was reported that the spiral blade locking screw/end cap of our right antegrade femoral nail (rafn) distal locking option (with spiral blade and locking screw superiorly) unscrewed three months post-operative.No instability was found neither patient pain was declared.Surgeon could see callus formation at fracture site under x-rays.Thus, he's not worried about non-union.No other issue than the worry of over time migration of the end cap in the knee join.Surgeon has then decided to remove the loosen end cap to avoid future possible pain (prophylactic surgery).No other intervention was done.Surgeon did the original surgery and he is 100% sure the adequate end cap was tightened as per surgical procedure recommendation.Concomitant devices reported: locking screw (part # unknown, lot # unknown, quantity # unknown).This report is for one (1) ti end cap t40 strdrv 0 mm ext retro femoral nail-ex sprl bld.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part # 04.013.000s, synthes lot number: h128994, supplier lot number: (b)(4): expiration date: 31 jul 2025, release to warehouse date: 26 aug 2016, manufactured by synthes monument: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.This complaint was unable to be confirmed because no x-rays showing visual evidence of the reported complaint condition were provided.The returned end cap was received at customer quality (cq) with wear marks consistent with implantation and explantation.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.The returned end cap is an implant available for use in the titanium cannulated retrograde/antegrade femoral nail expert nailing system indicated to stabilize fractures of the distal femur and the femoral shaft.Instructions for use can be found in surgical technique guide.The material was determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawing was reviewed during this investigation.No product design issues or discrepancies were observed.The major thread diameter of the returned end cap measured at cq which is within specification per relevant drawing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional concomitant devices reported: blade (part # unknown, lot # unknown, quantity # unknown), nail (part # unknown, lot # unknown, quantity # unknown).

Brand Name
TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7122279
Report Number2939274-2017-50314
Device Sequence Number1358080
Product Code HSB
UDI-Device Identifier10886982087348
UDI-Public(01)10886982087348(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number04.013.000
Device Catalogue Number04.013.000S
Device Lot NumberH128994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/19/2017
02/13/2018
02/13/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/17/2018
02/13/2018
02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight163